Alert archive / Louisiana / Flash Flood Warnings in 2003

Flash Flood Warning 33, NWS Shreveport, LA

November 16, 2003De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Nov 16, 2003, 1:29 AM CST for De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2003, 1:29 AM CST (07:29 UTC)
Expired
Nov 16, 2003, 5:30 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 160734
FFWSHV
LAC031-161130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CST SUN NOV 16 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 530 AM CST

* AT 129 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
  INDICATED VERY HEAVY RAIN FALLING OVER THE NORTHERN HALF OF THE
  PARISH. ESTIMATES FROM RADAR...INDICATE THAT THREE TO FOUR INCHES
  OF RAIN HAS FALLEN OVER THE NORTHERN HALF OF THE PARISH DURING
  THE PAST TWO HOURS AND ANOTHER TWO TO THREE INCHES IS POSSIBLE.

THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND LOW FARMLAND. FLOODING WILL ALSO LIKELY OCCUR
IN THE LONGSTREET AND KEACHI AREAS AND ALONG HIGHWAY 171 BETWEEN
MANSFIELD AND STONEWALL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 530 AM CST.

LAT...LON 3211 9403 3229 9382 3228 9362 3220 9360
          3211 9371 3199 9390

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 11:59 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 15, 11:59 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CST SAT NOV 15 2003

.DISCUSSION...

UPDATED TO ADD HEAVY RAIN BACK INTO EAST TEXAS AND NW LA ZONES WHERE
NEEDED...INCLUDING LFK AND SHV.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  72  65  75 /  70  50  40  70
MLU  64  72  64  76 /  80  60  40  60
TXK  63  72  65  74 /  20  40  50  70
TYR  65  73  67  73 /  50  50  40  70
LFK  67  76  68  75 /  70  60  30  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17
Hazardous weather outlook, Nov 15, 12:00 PM CST, 13 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT NOV 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN AREA OF SHOWERS ACROSS EAST TEXAS AND SOUTHWEST ARKANSAS...WILL
SLOWLY PUSH SOUTHEAST THIS AFTERNOON AND TONIGHT...INTO DEEP EAST
TEXAS INTO NORTH CENTRAL LOUISIANA.  A FEW THUNDERSTORMS COULD OCCUR
ACROSS THE REGION...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE
LIMITS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS
OF THE AREA SUNDAY THROUGH EARLY TUESDAY...AS UPPER LEVEL
DISTURBANCES AND FRONTS AFFECT THE REGION. STRONGEST STORMS ARE
EXPECTED TO OCCUR MONDAY AND MONDAY NIGHT WHEN THE FRONT PASSES
THROUGH THE AREA AND THE BEST INSTABILITY EXISTS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:16 AM CSTFlash Flood WarningSHVDe Soto4 hr

Nearby

Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.